Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 11, 2018, 9:41 PM EDT for Montgomery County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2018, 9:41 PM EDT (01:41 UTC)
- Expired
- Jun 11, 2018, 10:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Montgomery County, GA
The radar
The Robins AFB radar (KJGX), 113 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253
WWUS82 KFFC 120141
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT MON JUN 11 2018
GAZ111>113-120215-
Toombs GA-Wheeler GA-Montgomery GA-
941 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1015 PM
EDT...
At 941 PM EDT...a strong thunderstorm was over Uvalda, or 8 miles
southeast of Mount Vernon...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Rock Springs, Cedar Crossing,
Charlotteville, McNatt Falls and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8264 3211 8265 3216 8244 3194 8233
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8248 3196 8250
3195 8248 3195 8249 3196 8252 3196 8255
3193 8259 3194 8260
TIME...MOT...LOC 0141Z 347DEG 11KT 3208 8253
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 8:00 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 11, 8:00 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 800 PM EDT Mon Jun 11 2018 .SHORT TERM /Tonight through Tuesday Night/... Main forecast concerns in the short term period are coverage of afternoon/evening convection and influence, if any, from weak wedge front/sfc ridging moving in late tonight. Afternoon convection already in progress as we've seen last few days. Coverage highest in eastcentral GA near KAHN and just outside of far NW Georgia east of KCHA. Convection complex in northern FL may have been helpful by inhibiting convection over middle GA this afternoon. Have tweaked PoPs down some there. Expect convection to be quite strong with a few likely becoming severe, lightning, damaging winds and hail up to 1 inch are the primary threats based on observed SBCAPE 2000-3000 J/kg and very weak vertical wind shear. Convection should diminish quickly after 01Z and mostly dissipated after 04Z, though isolated SHRA could linger overnight. Weak wedge front expected to move into NE Georgia by 06Z. Can't rule out weak/elevated convection developing along or behind front as hinted at by some hires guidance. Nothing too strong or widespread. Another round of TSRA likely Tuesday afternoon/evening as weak NW flow still in place though somewhat weaker than this afternoon. SNELSON .LONG TERM /Wednesday through Monday/... Did not make any fundamental changes to the Long-Term Forecast trends with this cycle. Still looking at a diurnally favored convective cycle each day through the period. Broad, weak upper trough over the region through the work week yields to the building upper ridge over the the southern plains by this weekend and into early next week. However, with ample moisture remaining over the region, ridge does not look sufficiently dominant to stifle all afternoon/evening convection. 20 PREV LONG TERM DISCUSSION... /Issued 348 AM EDT Mon Jun 11 2018/ Guidance continues to indicate a continued moist/tropical regime through the fcst period with daily diurnally driven showers and storms. Difficult to pin point any other period of enhanced convection though some weak impulses from the north could help focus. Models are in agreement with some amplified upper ridging just west of the region for the weekend, which could limit some coverage but not thinking strong enough to suppress the overall chance of development lower than 30-40 percent. Each afternoon and evening could see a few strong to severe storms similar to what has been the story in the short term recently. Not much variation in temps either, with daytime max values mainly in the upper 80s to low 90s. Baker && .AVIATION... 00Z Update... Thunderstorms drifting south will affect mainly KMCN and KCSG for the next couple of hours. Otherwise some light showers for the remainder of the area until around 02z. Winds will be variable but should switch to the east side after 06z. Some mvfr ceilings possible with the wind swith with an improving trend after 14z. Expect tomorrow afternoon to be similar to today with scattered thunderstorms. //ATL Confidence...00Z Update... Medium on wind direction this evening. Medium on IFR cigs Tuesday morning. High on all other elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 69 82 68 89 / 50 40 30 50 Atlanta 70 85 70 88 / 60 50 50 50 Blairsville 63 79 64 83 / 50 50 30 50 Cartersville 68 86 69 87 / 50 50 40 50 Columbus 71 88 71 89 / 50 60 40 60 Gainesville 68 81 68 87 / 50 40 40 50 Macon 70 87 70 90 / 50 60 50 60 Rome 68 87 69 88 / 50 50 40 50 Peachtree City 69 86 69 88 / 60 60 50 60 Vidalia 72 88 72 90 / 50 70 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....20 AVIATION...41
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EDT Mon Jun 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120745- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EDT Mon Jun 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms can be expected this afternoon into this evening. A few storms could be strong to severe, with the main hazards being strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe each day with strong, gusty winds, frequent lightning and isolated flooding from heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 11, 8:13 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUN 11 2018
GAZ098-112-120045-
Treutlen GA-Montgomery GA-
813 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR TREUTLEN AND NORTHEASTERN
MONTGOMERY COUNTIES UNTIL 845 PM EDT...
At 812 PM EDT...a strong thunderstorm was over Blackville, or near
Soperton...moving east at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Soperton, Tarrytown, Orianna, Blackville, Zaidee and Gillis Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3242 8239 3239 8240 3237 8241 3235 8241
3226 8244 3238 8269 3251 8263 3251 8256
3250 8253 3250 8250 3244 8238
TIME...MOT...LOC 0012Z 289DEG 11KT 3245 8258
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 8:24 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT MON JUN 11 2018
GAZ083-084-097-120115-
Wilkinson GA-Laurens GA-Twiggs GA-
824 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILKINSON...NORTHWESTERN
LAURENS AND NORTHEASTERN TWIGGS COUNTIES UNTIL 915 PM EDT...
At 823 PM EDT...a strong thunderstorm was near Jeffersonville...
moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Jeffersonville, Irwinton, Danville, Montrose, Allentown, Myricks
Mill, Nicklesville and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3249 8318 3258 8323 3256 8328 3265 8344
3283 8337 3280 8302 3247 8314
TIME...MOT...LOC 0023Z 289DEG 11KT 3273 8333
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 8:39 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
839 PM EDT MON JUN 11 2018
GAZ093-104-105-120115-
Macon GA-Dooly GA-Sumter GA-
839 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON...WESTERN
DOOLY AND NORTHEASTERN SUMTER COUNTIES UNTIL 915 PM EDT...
At 839 PM EDT...a strong thunderstorm was near Flint River Wma, or 7
miles southeast of Oglethorpe...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Oglethorpe, Montezuma, Byromville, Lilly, Dooling, Drayton, Methvins,
Flint River Wma and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3214 8413 3231 8404 3225 8376 3203 8387
3203 8394
TIME...MOT...LOC 0039Z 293DEG 8KT 3220 8401
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 9:18 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
918 PM EDT MON JUN 11 2018
GAZ097-120200-
Laurens GA-
918 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAURENS COUNTY UNTIL
1000 PM EDT...
At 918 PM EDT...a strong thunderstorm was over Rentz, or 11 miles
southwest of Dublin...moving southeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cadwell, Rentz, Lowery and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3232 8308 3233 8309 3234 8309 3249 8301
3243 8270 3225 8278 3220 8285
TIME...MOT...LOC 0118Z 293DEG 8KT 3239 8298
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 9:23 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EDT MON JUN 11 2018
GAZ105>109-120200-
Crisp GA-Dooly GA-Wilcox GA-Dodge GA-Pulaski GA-
923 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRISP...DOOLY...NORTHWESTERN
WILCOX...DODGE AND PULASKI COUNTIES UNTIL 1000 PM EDT...
At 923 PM EDT...a line of strong thunderstorms was along a line
extending from Empire to Lilly...and moving southeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Cordele, Eastman, Hawkinsville, Vienna, Unadilla, Byromville,
Pineview, Pinehurst, Chauncey, Pitts, Lilly, Union, Dubois, Empire,
Richwood, Mobley Crossing, Mock Springs, Roddy, Seville and Ocmulgee
Banks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3184 8384 3218 8396 3235 8343 3227 8335
3232 8329 3234 8330 3241 8323 3215 8299
3212 8295
TIME...MOT...LOC 0123Z 330DEG 19KT 3235 8329 3217 8386
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 11, 9:41 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT MON JUN 11 2018
GAZ111>113-120215-
Toombs GA-Wheeler GA-Montgomery GA-
941 PM EDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TOOMBS...
SOUTHEASTERN WHEELER AND SOUTHERN MONTGOMERY COUNTIES UNTIL 1015 PM
EDT...
At 941 PM EDT...a strong thunderstorm was over Uvalda, or 8 miles
southeast of Mount Vernon...moving south at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Uvalda, Alston, English Eddy, Rock Springs, Cedar Crossing,
Charlotteville, McNatt Falls and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3193 8264 3211 8265 3216 8244 3194 8233
3194 8238 3196 8238 3195 8239 3196 8240
3195 8240 3197 8243 3197 8248 3196 8250
3195 8248 3195 8249 3196 8252 3196 8255
3193 8259 3194 8260
TIME...MOT...LOC 0141Z 347DEG 11KT 3208 8253
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:13 PM EDT | Special Weather Statement | FFC | Treutlen | 32 min |
| Jun 11, 8:24 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 51 min |
| Jun 11, 8:39 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jun 11, 8:44 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon | 32 min |
| Jun 11, 9:18 PM EDT | Special Weather Statement | FFC | Laurens | 42 min |
| Jun 11, 9:23 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Pulaski | 37 min |
| Jun 11, 10:00 PM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Telfair, Wheeler | 30 min |
| Jun 11, 10:31 PM EDT | Special Weather Statement | FFC | Dodge, Telfair, Wheeler | 29 min |
| Jun 11, 11:00 PM EDT | Special Weather Statement | FFC | Telfair, Wheeler | 45 min |
| Jun 11, 11:13 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 22 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.